Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 9, 2021, 7:01 PM MDT for Kit Carson County, Colorado. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 9, 2021, 7:15 PM MDT
- In force
- 14 min
- Issued by
- NWS Goodland, KS
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
402
WWUS83 KGLD 100101
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
701 PM MDT Fri Jul 9 2021
COZ091-100115-
Kit Carson County CO-
701 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 715 PM MDT...
At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Seibert, moving southeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Seibert.
This includes Interstate 70 in Colorado between mile markers 401 and
410.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 3944 10314 3957 10295 3957 10280 3945 10254
3920 10290
TIME...MOT...LOC 0100Z 308DEG 34KT 3945 10291
$$
LundquistWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 5:51 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 9, 5:51 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Goodland KS 551 PM MDT Fri Jul 9 2021 .SHORT TERM...(This afternoon through Saturday Night) Issued at 309 PM MDT Fri Jul 9 2021 This afternoon, temperatures will peak in the upper 90's and low 100's across the area this afternoon with mostly sunny skies. Most of the area will see heat index values around 100 as dewpoints across the western half drop down into the 50's and 40's. However, the eastern half of the area (mainly from Trenton, NE to Leoti, KS and east) has had more moist air advecting into the area from the southeast. With this moisture advection, dewpoints have remained in the mid to upper 60's with a few 70's. This has slightly hampered temperatures from reaching the high that was originally forecasted, but has led to heat index values already reaching 100 to 105 by the early afternoon. This evening, thunderstorms are expected to move into the northwest portion of the area and then move southeast across the area. The thunderstorms are expected to initially form in Southern Wyoming and Northern Colorado before moving southeast along with a shortwave at 500mb. With decent SBCAPE and MLCAPE (>=2000 J/KG) ahead of the storms and effective shear greater than 35 knots, the storms may produce severe hail and wind gusts. Currently, the wind looks to be the greater threat for most of the area given the potential linear storm mode and CAPE values in excess of 2000 J/KG. However, the hail can not be overlooked as a few storms may be capable of producing hail around 2" in diameter. With all of this in mind, a severe thunderstorm watch has been issued for counties along the Nebraska border. After midnight, the storms are expected to exit the region to the south with maybe a few storms lingering in Southwest Nebraska and West-Central Kansas. The severe threat is expected to be low at that time though an isolated severe storm can not be ruled out. Otherwise, a cold front is expected to move in from the north a few hours after midnight. This front will help contribute to the chances for the lingering storms. The front will also swing winds to more out of the north and cool temperatures a bit which is why lows are expected to be in the 60's. Tomorrow, winds will be a bit stronger and out of the north with a few gusts up to 35-40mph, especially in the morning hours. There will still be a slight chance for a few storms in the aforementioned area through the afternoon hours as a 500mb trough swings near the area from the northeast. Otherwise, drier conditions across the area with clearing skies and high temperatures only reaching the low to mid 80's. Tomorrow night, winds are expected to weaken and become more light and variable through the night. Lows are forecasted to be in the 50's with mostly clear skies across the area. .LONG TERM...(Saturday night through Friday) Issued at 255 PM MDT Fri Jul 9 2021 For this long-term forecast period, the weather pattern will be in a transitionary status. Initially, a large upper level low pressure system will move slowly moving across the Midwestern US, and then the high pressure ridge to the west will be strengthening. Therefore, the Tri-State Region will initially be under north flow with dry conditions forecast and slightly cooler than normal temperatures. The weather pattern next week begins to transition to one dominated by another significant high pressure ridge across the western United States. This will have an impact on our area, and the result will come in the form of hot temperatures once again by mid-week. In addition, the forecast area will transition to northwest flow, which can be a favorable pattern for storms. There are chances for storms in the forecast, but the important details remain relatively uncertain, including exact timing, areas to be impacted, and how bad the storms will be. Model guidance isn't in great agreement either, which lowers confidence and what will happen precisely. Overall, you can expect a return to hot weather and an increase in storm chances by mid to late week, but how hot it will become or how bad and widespread any storms will be remains the big question. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 536 PM MDT Fri Jul 9 2021 VFR to sub-VFR conditions are expected tonight as storms move generally southeast across the High Plains. As of issuance, storms are beginning to move in an east-southeast direction in NE Colorado and SW Nebraska. Storms are expected to begin impacting the GLD and MCK terminals around 02-03Z time frame. A few showers may move into the vicinity of MCK prior to 02Z. Hazards are expected to be damaging winds up to 75 mph, large hail, torrential rain, and frequent lightning. The initial storms are expected to move away from the terminals around 06Z. A second wave of storms may move in the vicinity of the MCK terminal around 09Z and continue through 15Z. Winds are expected to be somewhat variable this evening due to the storms. Around 06Z winds are expected to begin gradually shifting from the east to the north/northeast, increasing to 15-20 kts with gusts up to 30 kts by 18Z. The stronger winds are expected to stick around through 00Z Saturday evening. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...Heat Advisory until 8 PM CDT this evening for KSZ004-015-016-029. CO...NONE. NE...NONE. && SHORT TERM...KAK LONG TERM...RRH AVIATION...KMK
Hazardous weather outlook, Jul 9, 10:45 AM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1045 AM MDT Fri Jul 9 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1045 AM MDT Fri Jul 9 2021 /1145 AM CDT Fri Jul 9 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Heat Advisory is in effect from 1pm CDT until 8pm CDT for Gove, Sheridan, Graham, and Norton counties. Heat index values are expected to reach up to 106 degrees for these locations. With high temperatures across the rest of the region reaching the upper 90s to lower 100s, heat indices will be around 100 or slightly greater across much of the area. There is a chance for severe thunderstorms Friday during the late afternoon/evening hours. Storms may produce hail greater than an inch and wind gusts up to 70mph. Thunderstorms chances will continue through the night, mainly near West-Central Kansas and Southwest Nebraska with the main hazard being cloud to ground lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... There is a chance for thunderstorms Saturday morning. Primary hazard at this time is cloud to ground lightning. There is a chance for thunderstorms Tuesday through Thursday afternoon/evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jul 9, 3:33 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM EXCESSIVE HEAT HOXIE 39.36N 100.44W
07/09/2021 M106 F SHERIDAN KS MESONET
MESONET STATION KHOXE HOXIE REPORTS HEAT
INDEX OF 106.
&&
TTLocal storm report, Jul 9, 4:17 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
417 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM EXCESSIVE HEAT 1 S JENNINGS 39.66N 100.29W
07/09/2021 M105 F DECATUR KS MESONET
MESONET STATION K5HJN K-383 - 2 MI. SW OF
JENNINGS REPORTS HEAT INDEX OF 105.
&&
TTLocal storm report, Jul 9, 4:18 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM EXCESSIVE HEAT 3 SE OAKLEY 39.10N 100.82W
07/09/2021 M105 F LOGAN KS AWOS
AWOS STATION KOEL 2 ESE OAKLEY REPORTS 105
HEAT INDEX.
&&
TTSpecial weather statement, Jul 9, 5:37 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
537 PM MDT Fri Jul 9 2021
COZ090-092345-
Yuma County CO-
537 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY UNTIL
545 PM MDT...
At 537 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Highland Center, or 11 miles southwest of Holyoke,
moving southeast at 45 mph.
Penny size hail, wind gusts up to 50 mph and significantly reduced
visibility due to blowing dust will be possible with this storm.
Locations impacted include...
Alvin, Clarkville and Wauneta.
This includes Highway 385 between mile markers 258 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado...and southwestern Nebraska.
LAT...LON 4044 10206 4028 10205 4026 10262 4032 10265
4043 10267 4044 10267
TIME...MOT...LOC 2337Z 298DEG 39KT 4045 10243
LundquistSpecial weather statement, Jul 9, 6:55 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Goodland KS
755 PM CDT Fri Jul 9 2021
KSZ002-100115-
Rawlins KS-
755 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS COUNTY UNTIL
815 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald, or 16 miles west of Atwood, moving southeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Atwood, McDonald, Blakeman and Beardsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Kansas.
LAT...LON 3974 10092 3957 10120 3957 10129 3961 10141
3988 10141 3995 10136
TIME...MOT...LOC 0055Z 299DEG 39KT 3974 10135
LundquistSpecial weather statement, Jul 9, 7:01 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
701 PM MDT Fri Jul 9 2021
COZ091-100115-
Kit Carson County CO-
701 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 715 PM MDT...
At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Seibert, moving southeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Seibert.
This includes Interstate 70 in Colorado between mile markers 401 and
410.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 3944 10314 3957 10295 3957 10280 3945 10254
3920 10290
TIME...MOT...LOC 0100Z 308DEG 34KT 3945 10291
LundquistThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:55 PM MDT | Special Weather Statement | GLD | Rawlins | 20 min |
| Jul 9, 8:38 PM MDT | Special Weather Statement | GLD | Sherman | 22 min |
| Jul 9, 9:25 PM MDT | Special Weather Statement | GLD | Thomas | 35 min |
| Jul 9, 9:35 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 40 min |
| Jul 9, 9:39 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 36 min |
| Jul 9, 10:10 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 50 min |
| Jul 9, 10:23 PM MDT | Special Weather Statement | GLD | Graham | 37 min |
| Jul 9, 10:25 PM MDT | Special Weather Statement | GLD | Sherman, Thomas | 35 min |
| Jul 9, 10:56 PM MDT | Special Weather Statement | GLD | Wichita | 34 min |
| Jul 9, 11:10 PM MDT | Special Weather Statement | GLD | Gove, Logan | 35 min |
| Jul 9, 11:33 PM MDT | Special Weather Statement | GLD | Gove, Greeley, Logan, Wallace, Wichita | 42 min |
| Jul 10, 12:23 AM MDT | Special Weather Statement | GLD | Cheyenne | 37 min |
| Jul 10, 12:43 AM MDT | Special Weather Statement | GLD | Decatur | 47 min |
| Jul 10, 1:02 AM MDT | Special Weather Statement | GLD | Greeley, Wichita | 28 min |
| Jul 10, 1:15 AM MDT | Special Weather Statement | GLD | Sheridan, Sherman, Thomas | 45 min |
| Jul 10, 1:21 AM MDT | Special Weather Statement | GLD | Decatur, Norton | 39 min |
| Jul 10, 1:35 AM MDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
| Jul 10, 1:47 AM MDT | Special Weather Statement | GLD | Gove, Logan, Wallace | 43 min |
| Jul 10, 1:59 AM MDT | Special Weather Statement | GLD | Graham, Norton | 46 min |
| Jul 10, 2:07 AM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wallace, Wichita | 53 min |
| Jul 10, 2:12 AM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Norton, Sheridan | 33 min |
| Jul 9, 7:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jul 9, 7:46 PM MDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 9, 7:50 PM MDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 9, 7:56 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jul 9, 8:03 PM MDT | Special Weather Statement | GLD | Kit Carson | 27 min |
| Jul 9, 8:23 PM MDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jul 9, 8:51 PM MDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Jul 9, 8:56 PM MDT | Tornado Warning | GLD | Kit Carson | 21 min |
| Jul 9, 9:01 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.